MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ROTATING HINGE KNEE ART SURFACE 12MM FEM SZ F; Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal/Polymer

ZIMMER BIOMET, INC. NEXGEN ROTATING HINGE KNEE ART SURFACE 12MM FEM SZ F; Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal/Polymer
Catalog Number 00588006012
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374); Joint Laxity (4526)
Date of Event 12/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in germany.Diligence is in process to determine whether the product is available for evaluation.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty on an unknown date.Subsequently, on an unknown timeframe post-implantation, the articular surface dislocated as the hinge pin came loose.The patient underwent revision surgery to replace the affected component.Due diligence is in progress for this event; to date no additional information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: a4; b3; b4; b5; b7; d6; d10; g3; h2; h6; h11.D10: medical product: left size f cemented option femoral component: catalog#00588001601, lot#67072878; size 5 precoat cemented tibial component: catalog#00588000500, lot#66852435; 12mm diameter 100mm length offset stem extension combined length 145mm: catalog#00598802012, lot#67120539; trabecular metal femoral diaphyseal cone, 30mm, large, left: catalog#00545001930, lot#66362727; long 12mm diameter 155mm length straight stem extension combined length 200mm: catalog#00598801112, lot#65828896; trabecular metal tibial cone, medium 36x31mm: catalog#00545001336, lot#67037036; all poly petella standard cemented size 41 mm diameter 10.0 mm thickness: catalog#00597206541, lot#66635015; copay g+c cement: catalog#66017790, lot#ni.The investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty.Approximately five (5) months post-implantation, the coupled knee prosthesis had become uncoupled, resulting in knee dislocation.The axle bolt had disengaged from its retaining bushing, leaving the prosthesis unstable and easily removable.Subsequently, the patient underwent revision surgery to replace the articular surface.Due diligence is complete as multiple attempts have been made however all available information has been provided.
 
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty.Approximately five (5) months post-implantation, the coupled knee prosthesis had become uncoupled, resulting in knee dislocation.The femoral, tibial, and retropatellar components were found to be well-anchored and intact however the axle bolt had disengaged from the retaining bushing.Subsequently, the patient underwent revision surgery to replace the inlay and loose axis without complication.Due diligence is complete as multiple attempts have been made however all available information has been provided.
 
Additional Manufacturer Narrative
Medical records provided and reviewed state that the patient underwent an initial left total knee arthroplasty with implants of unknown type.No medical records were available for this initial procedure.The patient subsequently underwent a first revision left total knee arthroplasty.The revision was indicated due to implant loosening, polyethylene wear, and extensive osteolysis, approximately two decades following the initial procedure.Manufacturer components were implanted at this time.Five months later, the patient underwent a second revision left total knee arthroplasty.The indication for this revision was dislocation because of minor movement.Intraoperative findings noted hematoma effusion and scar tissue, considered a normal finding at five months post-operatively.The loose axis and inlay were removed, while the femoral, tibial, and retropatellar components were found to be firmly anchored and intact.Trial components revealed laxity.The articulating surface was revised during this procedure, with all other components retained.Reported event was confirmed by review of provided medical records.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN ROTATING HINGE KNEE ART SURFACE 12MM FEM SZ F
Common Device Name
Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal/Polymer
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23874073
Report Number0001822565-2025-04735
Device Sequence Number12190526
Product Code JWH
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00588006012
Device Lot Number66867028
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/07/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/08/2026
03/09/2026
09/11/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date02/04/2026
03/16/2026
09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexMale
Patient Weight264 LB